Can I take multivitamins while on warfarin?

March 6, 2020 Off By idswater

Can I take multivitamins while on warfarin?

Multivitamins – are fine to take, but choose a brand without vitamin K. Cranberry Juice – Avoid – this may increase the action of your Warfarin. Alcohol – the occasional drink of 2 units or regular intake of 1 unit should not affect your Warfarin.

What vitamins should I avoid with warfarin?

Common supplements that can interact with warfarin include:

  • Coenzyme Q10 (ubiquinone)
  • Dong quai.
  • Garlic.
  • Ginkgo biloba.
  • Ginseng.
  • Green tea.
  • St. John’s wort.
  • Vitamin E.

What vitamins should be avoided when on blood thinners?

“Patients on the blood thinners Coumadin or Warfarin need to avoid vitamin K-rich foods and supplements,” said Dr. Samantha Crites, a cardiologist at Mon Health Heart and Vascular Center. “While blood thinners prevent and/or dissolve blood clots, Vitamin K can thicken your blood.”

Why do you have to take warfarin at 6pm?

In order to shorten the response time for making a dosing change, patients are traditionally advised to have their INR test in the morning and to take their warfarin in the evening (so that the INR test result will be back in time to change that day’s warfarin dose if needed).

Can you take vitamin C with blood thinners?

In recent follow-up studies, no effect was found with doses of vitamin C up to 1,000 mg per day. However, if you take warfarin or another blood thinner, talk to your doctor before taking vitamin C or any other supplement.

Can you take vitamin D with blood thinners?

Interactions between your drugs No interactions were found between Vitamin D3 and warfarin. This does not necessarily mean no interactions exist. Always consult your healthcare provider.

Can you take Vitamin C while on blood thinners?

Is it OK to take a multivitamin with Coumadin?

Multivitamins can be great additions to your diet, but if you are on Coumadin or other blood thinning medications, avoid multivitamins that contain vitamin K and high doses of vitamin E. These vitamins can interfere with how Coumadin works. Instead, choose a vitamin that provides the other essential vitamins and minerals in appropriate doses.

Can you take multivitamins while taking warfarin?

For those who might not remember to take the multivitamin every day, options are still available. Some multivitamin products are available without vitamin K. You should not start taking multivitamins while you are taking warfarin without first talking with your doctor.

What happens if you take vitamin E with Coumadin?

MedlinePlus adds that high doses of vitamin E from supplements can interfere with how vitamin K functions in your body and recommends avoiding it if you take blood thinners 1 2 3. Coumadin is a blood thinner, which makes it more difficult for your body to form a clot.

Can a multivitamin cause a blood clot?

What we found was that all available complete multivitamins contain at least one ingredient in an amount research has shown can affect INR (International Normalization Ratio), the measure of how quickly blood clots. Should a multivitamin make INR go down, a patient taking warfarin is more likely to experience a blood clot and stroke.

Multivitamins can be great additions to your diet, but if you are on Coumadin or other blood thinning medications, avoid multivitamins that contain vitamin K and high doses of vitamin E. These vitamins can interfere with how Coumadin works. Instead, choose a vitamin that provides the other essential vitamins and minerals in appropriate doses.

Can a multivitamin be taken with warfarin K?

So if a person takes a supplement that increases the effectiveness of warfarin (e.g. a multivitamin containing niacin), their warfarin dose can be decreased so that their INR is within the therapeutic range. Likewise, if a supplement decreases the effectiveness of warfarin (e.g. a multivitamin with vitamin K) the dose of warfarin can be increased.

What we found was that all available complete multivitamins contain at least one ingredient in an amount research has shown can affect INR (International Normalization Ratio), the measure of how quickly blood clots. Should a multivitamin make INR go down, a patient taking warfarin is more likely to experience a blood clot and stroke.

MedlinePlus adds that high doses of vitamin E from supplements can interfere with how vitamin K functions in your body and recommends avoiding it if you take blood thinners 1 2 3. Coumadin is a blood thinner, which makes it more difficult for your body to form a clot.